Alert archive / Kentucky / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 151, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jul 21, 2015, 4:14 AM EDT for Floyd County, Letcher County, Pike County, Kentucky. It was in force for 31 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2015, 4:14 AM EDT (08:14 UTC)
- Expired
- Jul 21, 2015, 4:45 AM EDT
- In force
- 31 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Floyd County, KY, Letcher County, KY, Pike County, KY
The radar
The Jackson,KY radar (KJKL), 91 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 4:35 AM EDT | TSTM WND DMG | Canada, KY | TREES WERE BLOWN DOWN NEAR CANADA. |
| Jul 21, 4:35 AM EDT | TSTM WND DMG | Sidney, KY | TREES WERE BLOWN DOWN NEAR SIDNEY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 8.2 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 363 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1358 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
591
WUUS53 KJKL 210814
SVRJKL
KYC071-133-195-210845-
/O.NEW.KJKL.SV.W.0151.150721T0814Z-150721T0845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
414 AM EDT TUE JUL 21 2015
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN LETCHER COUNTY IN SOUTHEASTERN KENTUCKY...
SOUTHEASTERN FLOYD COUNTY IN SOUTHEASTERN KENTUCKY...
PIKE COUNTY IN SOUTHEASTERN KENTUCKY...
* UNTIL 445 AM EDT
* AT 414 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BETSY LAYNE TO PIKEVILLE TO NEAR GARDEN VILLAGE
TO GASKILL...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PIKEVILLE...JENKINS...COAL RUN VILLAGE...ELKHORN CITY...
FLEMING-NEON...FOREST HILLS...CHLOE...EHKHORN MINE...FISHTRAP
LAKE...ASHCAMP...RACCOON...SHELBIANA...GARDEN VILLAGE...OSBORN...
GASKILL...SPEIGHT...CROMONA...GALVESTON...COLEMAN AND BOLDMAN.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
U.S. HIGHWAY 119 IN PIKE COUNTY BETWEEN MILE MARKERS 1 AND 23.
U.S. HIGHWAY 23 IN LETCHER COUNTY BETWEEN MILE MARKERS 3 AND 7.
U.S. HIGHWAY 23 IN PIKE COUNTY BETWEEN MILE MARKERS 0 AND 32.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3727 8235 3723 8250 3717 8261 3719 8274
3738 8269 3745 8263 3753 8265 3766 8224
3762 8221 3765 8218 3759 8216 3759 8213
3755 8213 3756 8210 3755 8211 3756 8208
3753 8205 3755 8204 3753 8198
TIME...MOT...LOC 0814Z 267DEG 39KT 3756 8260 3748 8253 3739 8249 3720
8262
HAIL...<.75IN
WIND...60MPH
$$
JP2 follow-up statements
827
WWUS53 KJKL 210829
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
429 AM EDT TUE JUL 21 2015
KYC071-133-210838-
/O.CAN.KJKL.SV.W.0151.000000T0000Z-150721T0845Z/
LETCHER KY-FLOYD KY-
429 AM EDT TUE JUL 21 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LETCHER AND
SOUTHEASTERN FLOYD COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF
FLOYD AND LETCHER COUNTIES. THEREFORE THE WARNING FOR THOSE
COUNTIES HAS BEEN CANCELLED.
LAT...LON 3727 8235 3723 8249 3720 8257 3743 8253
3755 8259 3766 8224 3762 8221 3763 8219
3765 8218 3759 8216 3759 8213 3755 8213
3756 8208 3753 8205 3755 8204 3753 8198
TIME...MOT...LOC 0828Z 267DEG 42KT 3758 8243 3750 8236 3741 8232 3722
8245
$$
KYC195-210845-
/O.CON.KJKL.SV.W.0151.000000T0000Z-150721T0845Z/
PIKE KY-
429 AM EDT TUE JUL 21 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM EDT
FOR PIKE COUNTY...
AT 428 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM META TO KIMPER TO NEAR PHYLLIS TO NEAR ASHCAMP...
MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PIKEVILLE...COAL RUN VILLAGE...ELKHORN CITY...FOREST HILLS...BIGGS...
JAMBOREE...BELFRY...CHLOE...BELCHER...TOONERVILLE...ROCKHOUSE...
FISHTRAP LAKE...MAJESTIC...ASHCAMP...RACCOON...SHELBY GAP...PAW
PAW...SHELBIANA...COAL RUN AND ARGO.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
U.S. HIGHWAY 119 IN PIKE COUNTY BETWEEN MILE MARKERS 1 AND 23.
U.S. HIGHWAY 23 IN PIKE COUNTY BETWEEN MILE MARKERS 6 AND 8...AND
BETWEEN MILE MARKERS 15 AND 30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3727 8235 3723 8249 3720 8257 3743 8253
3755 8259 3766 8224 3762 8221 3763 8219
3765 8218 3759 8216 3759 8213 3755 8213
3756 8208 3753 8205 3755 8204 3753 8198
TIME...MOT...LOC 0828Z 267DEG 42KT 3758 8243 3750 8236 3741 8232 3722
8245
HAIL...<.75IN
WIND...60MPH
$$
JP106
WWUS53 KJKL 210845
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
445 AM EDT TUE JUL 21 2015
KYC195-210854-
/O.EXP.KJKL.SV.W.0151.000000T0000Z-150721T0845Z/
PIKE KY-
445 AM EDT TUE JUL 21 2015
...THE SEVERE THUNDERSTORM WARNING FOR PIKE COUNTY WILL EXPIRE AT 445
AM EDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND EXITED THE WARNED AREA. THEREFORE THE WARNING
WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS UP TO 50 MPH ARE
STILL POSSIBLE OVER FAR SOUTHEASTERN PIKE COUNTY WITH THESE
THUNDERSTORMS.
LAT...LON 3727 8235 3723 8249 3720 8257 3743 8253
3755 8259 3766 8224 3762 8221 3763 8219
3765 8218 3759 8216 3759 8213 3755 8213
3756 8208 3753 8205 3755 8204 3753 8198
TIME...MOT...LOC 0842Z 267DEG 39KT 3758 8243 3750 8236 3741 8232 3722
8245
$$
JPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:16 AM EDT, 58 minutes earlier.
Area forecast discussion, Jul 21, 3:16 AM EDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 316 AM EDT TUE JUL 21 2015 .SHORT TERM...(TODAY THROUGH WEDNESDAY) ISSUED AT 315 AM EDT TUE JUL 21 2015 SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS EASTERN KENTUCKY FOR THE NEXT FEW HOURS. LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING WILL BE POSSIBLE WITH ANY THUNDERSTORM. THIS ACTIVITY SHOULD BE OUT OF THE AREA BY 10Z. MORE ROUNDS OF PRECIPITATION WILL BE ON TAP FOR TODAY AS A FRONTAL BOUNDARY MEANDERS ABOUT THE AREA. ISOLATED SHOWERS AND STORMS ARE EXPECTED TO LINGER THROUGH AROUND 6Z TONIGHT...AS THE FRONT MOVES OUT OF THE AREA. MOST OF EASTERN KENTUCKY SHOULD BE DRY ON WEDNESDAY. THE EXCEPTION COULD BE THE AREA SOUTH OF THE HAL ROGERS PARKWAY AND HIGHWAY 80. A WEATHER SYSTEM PASSING BY TO OUR SOUTH COULD SPREAD ENOUGH LIFT AND MOISTURE INTO EASTERN KENTUCKY TO FIRE A FEW SHOWERS AND STORMS ALONG AND JUST TO THE NORTH OF THE TENNESSEE BORDER. TEMPERATURES THE NEXT COUPLE OF DAYS MAY FINALLY COME IN AT OR SLIGHTLY BELOW NORMAL WITH ALL THE CLOUD COVER AND PRECIPITATION WE ARE EXPECTING. TODAYS HIGHS ARE FORECAST TO TOP OUT IN THE MID TO UPPER 80S. OVERNIGHT LOWS SHOULD BE ABLE TO FALL INTO THE LOW TO MID 60S AS COOLER AIR FINALLY SPILLS INTO THE REGION. HIGHS ON WEDNESDAY LOOK MUCH NICER...WITH MAX READINGS MOSTLY IN THE LOWER 80S ON TAP. .LONG TERM...(WEDNESDAY NIGHT THROUGH MONDAY) ISSUED AT 315 AM EDT TUE JUL 21 2015 AN EXTENDED DISCUSSION WILL BE ISSUED SHORTLY. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT) ISSUED AT 138 AM EDT TUE JUL 21 2015 WITH THE EXCEPTION OF JKL...THE TAF SITES WERE EXPERIENCE VFR CONDITIONS AT TAF ISSUANCE. LOZ AND SME WILL HAVE SHOWERS AND THUNDERSTORMS MOVING ACROSS THEM BETWEEN 6 AND 8Z WITH MVFR CONDITIONS EXPECTED. THERE COULD ALSO BE BRIEF PERIODS OF IFR WHERE STRONGER THUNDERSTORMS OCCUR. JKL...SYM...AND SJS WILL BE SEEING SHOWERS AND STORMS BETWEEN 7 AND 9Z. BY THE TIME THE STORMS GET AS FAR EAST AS JKL AND SJS...THEY SHOULD BE WEAK ENOUGH FOR MVFR CONDITIONS TO PREVAIL. AS THE STORMS CONTINUE TO WEAKEN...FOG WILL BE THE PREDOMINANT WEATHER FEATURE...WITH MVFR TO IFR CONDITIONS POSSIBLE AT THE TAF SITES. THE RAIN WILL CONTINUE TO MOVE EAST THROUGH THE NIGHT...WITH ONLY SCATTERED ACTIVITY EXPECTED BY EARLY TUESDAY AFTERNOON. && .JKL WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL NOON EDT TODAY FOR KYZ044-050>052- 058>060-068-069-079-080-083>088-104-106>120. && SHORT TERM...AR LONG TERM...JP AVIATION...AR
Hazardous weather outlook, Jul 21, 4:03 AM EDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 403 AM EDT TUE JUL 21 2015 KYZ044-050>052-058>060-068-069-079-080-083-084-221115- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY 403 AM EDT TUE JUL 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE TO AFFECT EASTERN KENTUCKY THROUGH LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. FOR WEDNESDAY THROUGH THURSDAY NIGHT...THUNDERSTORMS WILL BE POSSIBLE SOUTH OF THE MOUNTAIN PARKWAY. THUNDERSTORMS ARE POSSIBLE AGAIN FROM LATE SATURDAY NIGHT THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KYZ085>088-104-106>120-221115- WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN- FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN- PIKE- INCLUDING THE CITIES OF...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...SANDY HOOK... WEST LIBERTY...PAINTSVILLE...CAMPTON...SALYERSVILLE... PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN... PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN... JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY... PIKEVILLE...SOUTH WILLIAMSON 403 AM EDT TUE JUL 21 2015 ...FLASH FLOOD WATCH IN EFFECT UNTIL NOON EDT TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS SHOULD AFFECT MOST LOCATIONS THROUGH LATE TONIGHT AS A COLD FRONT IMPACTS THE STATE. ANY OF THESE STORMS COULD PRODUCE HEAVY RAINS AND RESULT IN FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. FOR WEDNESDAY THROUGH THURSDAY NIGHT...THUNDERSTORMS WILL BE POSSIBLE SOUTH OF THE MOUNTAIN PARKWAY. THUNDERSTORMS ARE POSSIBLE AGAIN FROM LATE SATURDAY NIGHT THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF FLOODING TO THE JACKSON WEATHER OFFICE. AR
In the hours before
Special weather statement, Jul 21, 1:59 AM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
159 AM EDT TUE JUL 21 2015
KYZ068-079-080-210645-
PULASKI-ROCKCASTLE-LAUREL-
159 AM EDT TUE JUL 21 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PULASKI...ROCKCASTLE...
LAUREL...
AT 159 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR LIBERTY TO MAGNUM TO FAUBUSH...AND MOVING EAST AT
40 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
SOMERSET...MOUNT VERNON...PULASKI...BRODHEAD...SCIENCE HILL...
BURNSIDE...PULASKI COUNTY PARK...OTTOWA...HAZEL PATCH...NAOMI...
BENT...BERNSTADT...WELLHOPE...ORLANDO...QUAIL...MAGNUM...LAKE
LINVILLE...MUELLERSVILLE...ELIHU AND LEVEL GREEN.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 44 AND
69.
KENTUCKY HIGHWAY 80 IN LAUREL COUNTY BETWEEN MILE MARKERS 1 AND 8.
KENTUCKY HIGHWAY 80 IN PULASKI COUNTY BETWEEN MILE MARKERS 17 AND
40.
LOUIS B. NUNN PARKWAY
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3714 8487 3733 8459 3736 8456 3733 8451
3734 8450 3748 8445 3747 8438 3751 8436
3722 8412 3700 8421 3699 8483 3706 8491
TIME...MOT...LOC 0559Z 262DEG 37KT 3734 8497 3716 8482 3707 8486
JPSpecial weather statement, Jul 21, 2:10 AM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
210 AM EDT TUE JUL 21 2015
KYZ044-050>052-058>060-068-069-106-108-111-114-210700-
ESTILL-BATH-WOLFE-POWELL-ROCKCASTLE-MENIFEE-JACKSON-ROWAN-MORGAN-
MONTGOMERY-OWSLEY-LEE-FLEMING-
210 AM EDT TUE JUL 21 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ESTILL...BATH...
WOLFE...POWELL...ROCKCASTLE...MENIFEE...JACKSON...ROWAN...MORGAN...
MONTGOMERY...OWSLEY...LEE AND FLEMING COUNTIES THROUGH 3 AM EDT...
AT 208 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR PARIS TO NEAR SIDEVIEW TO NEAR KLONDIKE TO
HARDWICK TO NEAR SHIRLEY...AND MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MOUNT STERLING...MOREHEAD...STANTON...IRVINE...FLEMINGSBURG...
OWINGSVILLE...BEATTYVILLE...FRENCHBURG...CAMPTON...BOONEVILLE...
MARSHALL...HENRY...JEFFERSONVILLE...CAMARGO...CLAY CITY...RAVENNA...
WELLINGTON...SHARPSBURG...SALT LICK AND ELIZAVILLE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 13 AND 49.
INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS 105 AND 139.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3810 8336 3790 8333 3743 8371 3749 8432
3752 8429 3752 8420 3756 8416 3757 8409
3765 8413 3767 8409 3778 8403 3784 8404
3784 8400 3787 8403 3787 8402 3793 8397
3812 8408 3832 8384 3843 8396 3851 8370
TIME...MOT...LOC 0608Z 257DEG 29KT 3828 8423 3811 8410 3799 8398 3779
8395 3757 8419
JPSpecial weather statement, Jul 21, 2:47 AM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
247 AM EDT TUE JUL 21 2015
KYZ058>060-069-080-086-106>118-210730-
WOLFE-KNOTT-CLAY-BREATHITT-JOHNSON-JACKSON-KNOX-FLOYD-LEE-LAUREL-
ESTILL-POWELL-MENIFEE-MAGOFFIN-MORGAN-LESLIE-LETCHER-OWSLEY-PERRY-
247 AM EDT TUE JUL 21 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WOLFE...KNOTT...
CLAY...BREATHITT...JOHNSON...JACKSON...KNOX...FLOYD...LEE...
LAUREL...ESTILL...POWELL...MENIFEE...MAGOFFIN...MORGAN...LESLIE...
LETCHER...OWSLEY AND PERRY COUNTIES THROUGH 330 AM EDT...
AT 246 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NADA TO CORGLETON TO SPRULE...AND MOVING EAST AT 45
MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HAZARD...WEST LIBERTY...JACKSON...SALYERSVILLE...BEATTYVILLE...
MANCHESTER...HINDMAN...CAMPTON...HYDEN...BOONEVILLE...MASON...
SIMPSON...HENRY...LEWIS...WELLINGTON...VICCO...BUCKHORN...SEWELL...
LANE AND BUSH.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 26 AND 76.
HAL ROGERS PARKWAY BETWEEN MILE MARKERS 9 AND 59.
KENTUCKY HIGHWAY 80 IN KNOTT COUNTY BETWEEN MILE MARKERS 1 AND 13.
KENTUCKY HIGHWAY 80 IN PERRY COUNTY BETWEEN MILE MARKERS 9 AND 15.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3700 8399 3751 8385 3790 8380 3801 8309
3801 8303 3796 8300 3800 8296 3799 8290
3761 8289 3698 8305 3695 8315 3700 8312
3702 8316 3700 8323 3696 8329
TIME...MOT...LOC 0646Z 275DEG 38KT 3784 8373 3755 8372 3703 8386
JPSpecial weather statement, Jul 21, 3:32 AM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
332 AM EDT TUE JUL 21 2015
KYZ088-104-106-107-109-110-112-113-115-117>120-210815-
KNOTT-HARLAN-JOHNSON-BREATHITT-ELLIOTT-FLOYD-MAGOFFIN-MARTIN-MORGAN-
LESLIE-LETCHER-PIKE-PERRY-
332 AM EDT TUE JUL 21 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT KNOTT...HARLAN...
JOHNSON...BREATHITT...ELLIOTT...FLOYD...MAGOFFIN...MARTIN...MORGAN...
LESLIE...LETCHER...PIKE...PERRY COUNTIES THROUGH 415 AM EDT...
AT 331 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM GRAYSON TO NEAR YATESVILLE LAKE STATE PARK TO ELNA TO
BONANZA TO HIPPO TO NEAR ELMROCK TO VIPER TO BIG ROCK...AND MOVING
EAST AT 45 MPH.
WINDS GUSTS AROUND 40 MPH ARE POSSIBLE WITH THESE
STORMS...ESPECIALLY ON THE RIDGES.
LOCATIONS IMPACTED INCLUDE...
PIKEVILLE...HAZARD...PAINTSVILLE...PRESTONSBURG...WHITESBURG...
SALYERSVILLE...HINDMAN...INEZ...SANDY HOOK...HYDEN...MASON...
ESTILL...CUMBERLAND...JENKINS...COAL RUN VILLAGE...ELKHORN CITY...
WHEELWRIGHT...FLEMING-NEON...LYNCH AND MARTIN.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HAL ROGERS PARKWAY BETWEEN MILE MARKERS 49 AND 59.
KENTUCKY HIGHWAY 3 IN FLOYD COUNTY BETWEEN MILE MARKERS 1 AND 4.
KENTUCKY HIGHWAY 3 IN JOHNSON COUNTY KENTUCKY HIGHWAY 3 IN MARTIN
COUNTY BETWEEN MILE MARKERS 1 AND 9.
KENTUCKY HIGHWAY 80 IN FLOYD COUNTY BETWEEN MILE MARKERS 1 AND 14.
KENTUCKY HIGHWAY 80 IN KNOTT COUNTY BETWEEN MILE MARKERS 1 AND 20.
KENTUCKY HIGHWAY 80 IN PERRY COUNTY BETWEEN MILE MARKERS 9 AND 15.
U.S. HIGHWAY 119 IN PIKE COUNTY BETWEEN MILE MARKERS 1 AND 24.
U.S. HIGHWAY 23 IN FLOYD COUNTY BETWEEN MILE MARKERS 1 AND 21.
U.S. HIGHWAY 23 IN JOHNSON COUNTY BETWEEN MILE MARKERS 0 AND 16.
U.S. HIGHWAY 23 IN LETCHER COUNTY BETWEEN MILE MARKERS 1 AND 7.
U.S. HIGHWAY 23 IN PIKE COUNTY BETWEEN MILE MARKERS 0 AND 32.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3727 8235 3712 8272 3692 8286 3701 8346
3702 8346 3736 8332 3757 8309 3785 8302
3796 8311 3825 8315 3816 8291 3796 8300
3800 8293 3788 8261 3796 8253 3767 8229
3765 8218 3755 8213 3754 8197
TIME...MOT...LOC 0731Z 275DEG 43KT 3834 8295 3807 8272 3790 8294 3767
8286 3755 8288 3742 8306 3718 8312 3706 8322
JPSpecial weather statement, Jul 21, 4:12 AM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
412 AM EDT TUE JUL 21 2015
KYZ110-118-120-210900-
LETCHER-FLOYD-PIKE-
412 AM EDT TUE JUL 21 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LETCHER...FLOYD...
AND PIKE COUNTIES THROUGH 5 AM EDT...
AT 410 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM DANA TO NEAR OSBORN TO NEAR VIRGIE TO MYRA TO
PARTRIDGE...AND MOVING EAST AT 45 MPH.
WINDS GUSTS AS HIGH AS 40 TO 50 MPH ARE POSSIBLE WITH THESE
STORMS...ESPECIALLY ON THE RIDGESTOPS.
LOCATIONS IMPACTED INCLUDE...
PIKEVILLE...WHITESBURG...JENKINS...COAL RUN VILLAGE...ELKHORN CITY...
WHEELWRIGHT...FLEMING-NEON...MARTIN...FOREST HILLS...CHLOE...EHKHORN
MINE...FISHTRAP LAKE...EAST MCDOWELL...ALPHORETTA...GARDEN VILLAGE...
SPEIGHT...CROMONA...MAYKING...HONAKER AND COLEMAN.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
KENTUCKY HIGHWAY 80 IN FLOYD COUNTY BETWEEN MILE MARKERS 9 AND 10.
U.S. HIGHWAY 119 IN PIKE COUNTY BETWEEN MILE MARKERS 1 AND 24.
U.S. HIGHWAY 23 IN FLOYD COUNTY BETWEEN MILE MARKERS 1 AND 7.
U.S. HIGHWAY 23 IN LETCHER COUNTY BETWEEN MILE MARKERS 1 AND 7.
U.S. HIGHWAY 23 IN PIKE COUNTY BETWEEN MILE MARKERS 0 AND 32.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3727 8235 3723 8250 3712 8272 3705 8272
3701 8278 3701 8303 3728 8271 3743 8276
3758 8277 3767 8227 3762 8221 3765 8218
3759 8213 3755 8213 3756 8208 3753 8205
3755 8204 3754 8197
TIME...MOT...LOC 0810Z 268DEG 37KT 3757 8267 3745 8258 3736 8255 3727
8261 3701 8287
JPThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 10:00 PM EDT | Special Weather Statement | JKL | Menifee | 30 min |
| Jul 20, 10:06 PM EDT | Areal Flood Advisory | JKL | Menifee | 114 min |
| Jul 21, 1:53 AM EDT | Areal Flood Advisory | JKL | Estill, Jackson, Lee, Powell, Wolfe | 4 hr |
| Jul 21, 1:59 AM EDT | Special Weather Statement | JKL | Pulaski, Rockcastle | 46 min |
| Jul 21, 2:10 AM EDT | Special Weather Statement | JKL | Bath, Estill, Fleming, Lee, Menifee, Montgomery and 2 more | 50 min |
| Jul 21, 2:42 AM EDT | Areal Flood Advisory | JKL | Bath, Elliott, Fleming, Johnson, Menifee, Montgomery and 2 more | 4 hr |
| Jul 21, 2:47 AM EDT | Special Weather Statement | JKL | Breathitt, Clay, Lee, Leslie, Magoffin, Morgan and 3 more | 43 min |
| Jul 21, 3:32 AM EDT | Special Weather Statement | JKL | Elliott, Floyd, Johnson, Knott, Leslie, Letcher and 3 more | 43 min |
| Jul 21, 4:12 AM EDT | Special Weather Statement | JKL | Floyd, Letcher, Pike | 48 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.